Is it normal for a vitamin C, in a topical serum, to burn for a few seconds?

I get some redness that lasts for a few minutes and I get burning that lasts for only a few seconds. And I do use Tazorac most nights. Is that OK to use vitamin C every morning with the mentioned occurrences-brief burning, etc , some redness for a few minutes

Doctor Answers 1

Vitamin C is acidic

Vitamin C is an acidic compound so it can temparily feel burning sensation until the acid is neutralized on your skin.    Your skin could be on the dry side which may make it burn more.   Make sure you use good moisturizer and hydrate your skin.


Bellevue Family Physician
5.0 out of 5 stars 5 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.